Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Denver/Boulder, CO

June 12, 2013Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 12, 2013, 1:52 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2013, 1:52 PM MDT (19:52 UTC)
Expired
Jun 12, 2013, 9:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS85 KBOU 121952
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
152 PM MDT WED JUN 12 2013

...WINDS STRENGTHENING AGAIN WITH VERY LOW HUMIDITIES...
...RED FLAG WARNING FOR THE PALMER DIVIDE AREA UNTIL 9 PM THIS
EVENING...AND THEN AGAIN FROM NOON UNTIL 9 PM THURSDAY FOR GUSTY
WINDS AND VERY LOW HUMIDITIES...FIRE WEATHER ZONE 241...
...RED FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN
FRONT RANGE FOOTHILLS NOON UNTIL 9 PM THURSDAY FOR GUSTY
WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...FIRE WEATHER
ZONES 211...213...216...AND 217...

.GUSTY WINDS WILL CONTINUE TO STRENGTHEN AND HUMIDITIES WILL DROP
TO 10 PERCENT OR LESS OVER THE PALMER DIVIDE THIS AFTERNOON. IN
ADDITION...THERE IS POTENTIAL FOR SPOTTING AHEAD OF THE BLACK
FOREST FIRE WITH FIRE STARTS OCCURRING IN OR NEAR THE
ELBERT/DOUGLAS/EL PASO COUNTY LINE. AS A RESULT...A RED FLAG
WARNING HAS BEEN ISSUED FOR THE PALMER DIVIDE AREA FOR THIS
AFTERNOON AND EVENING AS WELL AS THURSDAY AFTERNOON AND EVENING.

IN THE HIGH MOUNTAIN VALLEYS AND FRONT RANGE FOOTHILLS...A RED
FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING
FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING.
SOUTHWEST FLOW ALOFT WILL INCREASE ON THURSDAY WITH A PASSING WEAK
DISTURBANCE TO THE NORTH. THIS DISTURBANCE WILL ALSO BRING
POTENTIAL FOR THUNDERSTORMS WITH LITTLE IF ANY RAIN BUT GUSTY
WINDS AND POSSIBLE NEW FIRE STARTS.

COZ241-130400-
/O.NEW.KBOU.FW.W.0007.130612T1952Z-130613T0300Z/
/O.NEW.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
152 PM MDT WED JUN 12 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW
HUMIDITIES FOR THE PALMER DIVIDE AREA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY AND POSSIBLE DRY LIGHTNING FOR THE
PALMER DIVIDE AREA...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN
ISSUED FROM NOON TO 9 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 241.

* TIMING...UNTIL 9 PM MDT THIS EVENING...AND THEN AGAIN FROM NOON
  UNTIL 9 PM MDT THURSDAY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...GUSTY WINDS AND EXTREMELY LOW HUMIDITIES MAY CAUSE
  RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR
  NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO SPOTTING FROM
  THE BLACK FOREST FIRE...AND FROM POSSIBLE DRY LIGHTNING ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ211-213-214-216-130400-
/O.NEW.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
152 PM MDT WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS AND
SOUTHERN FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 216.

* TIMING...NOON UNTIL 9 PM MDT THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE
  GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES.
  NEW FIRE STARTS WILL BE POSSIBLE DUE TO POSSIBLE DRY LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
2 follow-up statements
054 
WWUS85 KBOU 122020
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
220 PM MDT WED JUN 12 2013

CORRECTED FIRE WEATHER ZONE 217 TO 214 IN TOP HEADLINE.

...WINDS STRENGTHENING AGAIN WITH VERY LOW HUMIDITIES...
...RED FLAG WARNING FOR THE PALMER DIVIDE AREA UNTIL 9 PM THIS
EVENING... AND THEN AGAIN FROM NOON UNTIL 9 PM THURSDAY FOR GUSTY
WINDS AND VERY LOW HUMIDITIES...FIRE WEATHER ZONE 241... ...RED
FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT
RANGE FOOTHILLS NOON UNTIL 9 PM THURSDAY FOR GUSTY WINDS...LOW
HUMIDITIES...AND POSSIBLE DRY LIGHTNING...FIRE WEATHER ZONES
211...213...214...AND 216...

.GUSTY WINDS WILL CONTINUE TO STRENGTHEN AND HUMIDITIES WILL DROP
TO 10 PERCENT OR LESS OVER THE PALMER DIVIDE THIS AFTERNOON. IN
ADDITION...THERE IS POTENTIAL FOR SPOTTING AHEAD OF THE BLACK
FOREST FIRE WITH FIRE STARTS OCCURRING IN OR NEAR THE
ELBERT/DOUGLAS/EL PASO COUNTY LINE. AS A RESULT...A RED FLAG
WARNING HAS BEEN ISSUED FOR THE PALMER DIVIDE AREA FOR THIS
AFTERNOON AND EVENING AS WELL AS THURSDAY AFTERNOON AND EVENING.

IN THE HIGH MOUNTAIN VALLEYS AND FRONT RANGE FOOTHILLS...A RED
FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING
FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING.
SOUTHWEST FLOW ALOFT WILL INCREASE ON THURSDAY WITH A PASSING
WEAK DISTURBANCE TO THE NORTH. THIS DISTURBANCE WILL ALSO BRING
POTENTIAL FOR THUNDERSTORMS WITH LITTLE IF ANY RAIN BUT GUSTY
WINDS AND POSSIBLE NEW FIRE STARTS.

COZ241-130430-
/O.CON.KBOU.FW.W.0007.000000T0000Z-130613T0300Z/
/O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
220 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW
HUMIDITIES FOR THE PALMER DIVIDE AREA...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND
VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA...

* AFFECTED AREA...FIRE WEATHER ZONE 241.

* TIMING...UNTIL 9 PM MDT THIS EVENING...AND THEN AGAIN FROM 
  NOON UNTIL 9 PM MDT THURSDAY. 

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...GUSTY WINDS AND EXTREMELY LOW HUMIDITIES MAY CAUSE 
  RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR 
  NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO SPOTTING 
  FROM THE BLACK FOREST FIRE...AND FROM POSSIBLE DRY LIGHTNING 
  ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ211-213-214-216-130430-
/O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
220 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN
VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 216.

* TIMING...NOON UNTIL 9 PM MDT THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE 
  GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. 
  NEW FIRE STARTS WILL BE POSSIBLE DUE TO POSSIBLE DRY 
  LIGHTNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
789 
WWUS85 KBOU 130312
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
912 PM MDT WED JUN 12 2013


...RED FLAG WARNING FOR THE PALMER DIVIDE...HIGH MOUNTAIN VALLEYS
AND SOUTHERN FRONT RANGE FOOTHILLS NOON UNTIL 9 PM THURSDAY FOR
GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...FIRE
WEATHER ZONES 211...213...214...AND 216...

.SOUTHWEST FLOW ALOFT WILL INCREASE ON THURSDAY WITH A PASSING
WEAK DISTURBANCE TO THE NORTH. THIS DISTURBANCE WILL ALSO BRING
POTENTIAL FOR THUNDERSTORMS WITH LITTLE IF ANY RAIN BUT GUSTY
WINDS AND POSSIBLE NEW FIRE STARTS. IN ADDITION GUSTY WINDS AND
LOW HUMIDITIES WILL CONTINUE AS WELL.

COZ241-131115-
/O.EXP.KBOU.FW.W.0007.000000T0000Z-130613T0300Z/
/O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
912 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND
VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR GUSTY WINDS AND VERY LOW HUMIDITIES FOR THE PALMER
DIVIDE AREA...

* AFFECTED AREA...FIRE WEATHER ZONE 241.

* TIMING...FROM NOON UNTIL 9 PM MDT THURSDAY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...GUSTY WINDS AND EXTREMELY LOW HUMIDITIES MAY CAUSE 
  RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR 
  NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO SPOTTING 
  FROM THE BLACK FOREST FIRE...AND FROM POSSIBLE DRY LIGHTNING 
  ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ211-213-214-216-131115-
/O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
912 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN
VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 216.

* TIMING...NOON UNTIL 9 PM MDT THURSDAY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE 
  GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. 
  NEW FIRE STARTS WILL BE POSSIBLE DUE TO POSSIBLE DRY 
  LIGHTNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 12, 10:03 AM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 10:03 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1003 AM MDT WED JUN 12 2013

.UPDATE...GOING FORECAST IS ON TRACK. ONLY ADJUSTMENT AT THIS TIME
WAS TO INCREASE TEMPS A COUPLE DEGREES FROM THE FRONT RANGE
WESTWARD ACROSS THE MOUNTAINS DUE TO LATE DAY WARMING ALOFT AND
SUFFICIENT SUNSHINE. NEAR RED FLAG CONDITIONS IN DOUGLAS/ELBERT
COUNTIES IS ON TRACK TOO AS WINDS INCREASE AND RH DROPS THIS
AFTERNOON.

THERE IS A CHANCE WE COULD SEE SOME VIRGA PUSH ONTO THE PLAINS
THIS EVENING BUT FOR NOW WILL KEEP THE DRY FORECAST IN PLACE AND
SEE IF ANY HIGH BASED CONVECTION DEVELOPS IN THE HIGH COUNTRY
LATER THIS AFTERNOON.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL WITH WINDS AT KDEN AND
KAPA SHIFTING MORE EAST/SOUTHEAST 10-18 KTS BY 18Z-20Z. WEAK
DENVER CYCLONE SHOULD DEVELOP WITH SOUTH/SOUTHEAST FLOW ACROSS THE
PALMER DIVIDE KEEPING KBJC A BIT MORE NORTHERLY.

&&

.PREV DISCUSSION... /ISSUED 315 AM MDT WED JUN 12 2013/

SHORT TERM...WEAK WIND SHIFT DROPPING PAST DENVER EARLY THIS
MORNING...BUT MOISTURE STALLED OUT WELL EAST OF HERE. EXPECT BETTER
EAST TO SOUTHEAST LOW LEVEL WINDS TO DEVELOP THIS AFTERNOON...BUT
AREAS NEAR THE MOUNTAINS WILL NOT SEE MUCH MOISTURE AS THE
INCOMING MOISTURE WILL WIND UP GETTING MIXED OUT. BIGGEST CHANGE
FROM YESTERDAY IS THE LOW LEVEL COOLING THAT HAS OCCURRED
OVERNIGHT...WITH LITTLE CHANGE ALOFT. THIS SHOULD CAP CONVECTION
TODAY EVEN NEAR THE EASTERN BORDER WHERE THERE IS RICHER LOW LEVEL
MOISTURE. WE HAVE LOW POPS FOR LATE AFTERNOON CONVECTION OVER THE
EAST SLOPES OF THE FRONT RANGE...AND I WILL LEAVE THAT AS THERE
COULD BE A RIBBON WHERE IT IS WARM ENOUGH WITH A LITTLE MOISTURE
AND THE DIURNAL CONVERGENCE...BUT MORE LIKELY THERE WILL NOT BE
ANYTHING.

WITH THE DEVELOPING SOUTHEAST WINDS LATE IN THE DAY AND LITTLE
MOISTURE INCREASE...WE WILL BE APPROACHING RED FLAG CONDITIONS IN
AREAS SOUTHEAST AND SOUTH OF DENVER. AT THIS POINT CONDITIONS
APPEAR MARGINAL. EXPECT SOME SMOKE TO COME NORTH INTO DOUGLAS
COUNTY FROM THE BLACK FOREST FIRE THIS AFTERNOON...DEPENDING ON
THE AMOUNT OF SMOKE PRODUCED AND HOW MUCH IT LOFTS INTO THE MORE
SOUTHWESTERLY FLOW ALOFT THIS COULD REACH DENVER BY LATE
AFTERNOON. LIKELY TO BE FAIRLY DISPERSED AND/OR ALOFT AT THAT
DISTANCE THOUGH...BUT COULD BE NOTICEABLE.

SOME CLOUD COVER DRIFTING OVER FROM THE SOUTHWEST AND A LITTLE
SOUTHERLY WIND WILL HELP KEEP TEMPERATURES UP OVERNIGHT...HOPEFULLY
WITH INCREASING HUMIDITIES. IF THE BLACK FOREST CONTINUES TO BURN
ACTIVELY THERE COULD BE MORE SMOKE IMPACT IN THE EVENING WITH
SHALLOWER MIXING.

LONG TERM...THE UPPER LEVEL RIDGE AXIS WILL BE OVER CENTRAL
PLAINS WITH A TROUGH OVER THE PAC NORTHWEST...LEAVING THE CWFA
UNDER A MODERATE SOUTHWESTERLY FLOW ALOFT. CONDITIONS WILL BE
MARGINAL FOR A FIRE WEATHER HIGHLIGHT DURING THE AFTN AND EARLY
EVENING OVER THE FOOTHILLS AND PALMER DIVIDE AREAS...AS WELL AS
SOUTH PARK. RELATIVE HUMIDITIES MAY AGAIN DROP IN THE 10-15
PERCENT RANGE WITH GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH IN THE
AFTN. THERE WILL BE ENUF MOISTURE AOA 500 MB TO PRODUCE A FEW HIGH
BASED TSTMS IN THE AFTN ACROSS THE NORTHEAST PLAINS BUT THE CAPE
IN PRETTY MINIMAL...THE BEST LOW LEVEL MOISTURE WILL RESIDE THERE
WITH DEWPOINTS OF 50F OR MORE. INTERACTIVE SOUNDINGS IN THE AFTN
AND EVENING SHOW CAPES IN EXCESS OF 2000 J/KG WITH STRONG CIN AS
WELL...SO WILL GO WITH A JUST SLIGHT CHANCE THERE WITH A GOOD CAP
IN PLACE. THE UPPER TROUGH WILL MAKE ITS WAY ACROSS THE NORTHERN
ROCKIES THURSDAY NIGHT INTO FRIDAY WITH A CONTINUED SOUTHWESTERLY
FLOW ALOFT. THE LOW LEVEL MOISTURE OVER THE NORTHEAST PLAINS IS
PROGGED TO SHIFT TO THE EAST BRIEFLY IN THE AFTN WITH A COOL FRONT
ASSOCIATED WITH INCREASING SFC HIGH PRESSURE SLIDING INTO THE CWFA
FRIDAY NIGHT INTO SATURDAY MORNING. AS IT DOES...LOW LEVEL
MOISTURE WILL AGAIN ADVECT INTO THE REGION FM THE NORTHEAST AS AN
EASTERLY UPSLOPE FLOW DEVELOPS. THE MDLS CONTINUE TO ADVERTISE
SOME QPF IN THE AFTN AND EVENING SO WL KEEP A SLGT CHC OF TSTMS IN
THE AFTN AND EVENING. TEMPERATURES WILL DROP BACK INTO THE
80S...WHICH IS MUCH COOLER THAN THE LAST FEW DAYS BUT STILL WELL
ABOVE NORMAL. FOR EARLY NEXT WEEK...MORE RIDGING AND SOUTHWESTERLY
FLOW WHICH WILL ALLOW THE HOT AND RELATIVELY DRY PATTERN TO RETURN
BY TUESDAY.

AVIATION...VFR CONDITIONS EXPECTED TODAY WITH EAST TO SOUTHEAST
WINDS DEVELOPING IN THE AFTERNOON. SMOKE FROM FIRES 60 MILES SOUTH
AND 60 MILES NORTHWEST OF DENVER MAY IMPACT APPROACH/DEPARTURE
TRAFFIC THROUGH S/SE AND N/NW GATES IN THE AFTERNOON. SLIGHT
CHANCE OF REDUCED VISIBILITIES AT KDEN/KAPA IN THE LATE AFTERNOON
AND EVENING...ESPECIALLY SOUTH OF DENVER.

HYDROLOGY...NO THREATS TODAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARJENBRUCH
LONG TERM....COOPER
AVIATION...BARJENBRUCH
Hazardous weather outlook, Jun 12, 10:32 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1032 AM MDT WED JUN 12 2013

COZ030>051-131645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1032 AM MDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SLIGHTLY COOLER AIR MOVED INTO NORTHEASTERN COLORADO OVERNIGHT...
BUT IT WILL STILL BE A HOT AND DRY DAY. TEMPERATURES WILL
ACTUALLY BE A COUPLE DEGREES WARMER IN THE MOUNTAINS...WHILE HIGHS
ON THE PLAINS WILL BE 5 TO 10 DEGREES LOWER WHICH IS STILL 10 TO
15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. HUMIDITIES WILL
DROP TO AROUND 10 PERCENT THIS AFTERNOON...AND SOUTHEAST WINDS AT
10 TO 20 MPH WILL CONTINUE TO PRODUCE HIGH FIRE DANGER.

THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FRONT
RANGE MOUNTAINS AND FOOTHILLS LATE IN THE DAY...BUT THEY WILL
PRODUCE ONLY GUSTY WINDS AND VERY LIGHT RAINFALL IF THEY DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. THE BEST CHANCE OF STORMS
WOULD BE OVER THE NORTHEAST PLAINS OF COLORADO...WHERE A COUPLE
SEVERE STORMS WOULD BE POSSIBLE EACH AFTERNOON AND EVENING.
ELSEWHERE...SIGNIFICANT RAINFALL IS NOT EXPECTED...BUT STRONG
GUSTY WINDS WILL LIKELY ACCOMPANY THE STORMS.

TEMPERATURES WILL STAY MUCH ABOVE SEASONAL NORMALS. THE FIRE
DANGER WILL REMAIN ELEVATED THURSDAY WITH BREEZY SOUTHERLY WINDS
OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/D-L

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:52 PM MDTRed Flag WarningBOUArapahoe, Clear Creek, Douglas, Elbert, Gilpin, Grand and 4 more31 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.